Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viraday
Sep 18, 2013

hi doc i have been taking viraday from last ten days and i have developed some red rashes on my arms and feets with little itching. is it normal or i need to switch over some other medicine.

Response from Dr. Henry

Rashes are fairly common with Viraday (Atripla in US) most often seen in first several weeks and usually due to the efavirenz component. In most cases Viraday related rashes can be treated through using antihistamines/topical low potency corticosteroids for symptoms. Besides a drug rash many other conditions can cause a rash after starting effective HIV medications. Some of the most common are IRIS (immune reconsitution inflammatory syndrome) flare ups, seborrhea, eosinophilic folliculitis, and others. Recommend informing your HIV provider about your rash and beings evaluated if worsens or persists. KH



Previous
Truvada and Efavirenz with Cold Medicines
Next
6months pregnant, diagnosed HIV,is it safe for my baby?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement